The drug is a deadly cocktail of opiates that can cause overdose within minutes, and its presence is spreading up north. Many fear that the drug may cross the border and become a bigger problem in the US as well. Our heroin treatment center in Massachusetts explores the facts and dangers of purple heroin.
Purple heroin is an illegal drug that’s sold by dealers. The drug typically contains a mix of heroin, OxyContin, and carfentanil or fentanyl. 1 The last two ingredients are especially dangerous, as they are hundreds of times more potent than morphine and can cause a deadly overdose within minutes. Carfentanil is an opioid that’s 100 times stronger than fentanyl, while fentanyl is 100 times more powerful than morphine. Typically, carfentanil is used by veterinarians to treat elephants or other large animals.2
Drugs such as purple heroin are increasing overdose dangers. Get sober today with help from our drug detox center near Boston.
Someone who is overdosing on purple heroin will have some overdose symptoms that are similar to other opioid overdose situations. When someone is overdosing on purple heroin, they may exhibit symptoms such as:
As with other opioid overdoses, Narcan may help reverse the effects of an overdose. But because purp has such a strong mix of dangerous drugs, a person may need several doses of Narcan before they are revived. Always call 911 if you suspect someone is overdosing.
There are some news outlets reporting purple heroin in The States, but there are little to no reports on the increasing presence of the drug in Canada. New England’s proximity to Canada concerns many who are afraid that this deadly drug will become a problem in the future.
New drugs such as purp are showing how dangerous heroin is. The safest way to avoid purp, fentanyl, and other dangerous opiates is to get sober.